MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACUITY PRO; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION ACUITY PRO; CATHETER, PERCUTANEOUS
Model Number 8103
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an upgrade procedure from a dual-chamber pacemaker to a cardiac resynchronization therapy pacemaker (crt-p), a hook catheter and a 130-degree internal catheter were used.After slitting both the catheters, the spiral s catheter was dislocated.An iron man wire was advanced through the lead and the lead was retracted.A new hook catheter was advanced over the wire and a piece of the previous internal catheter was found in the carotid sinus, the piece could not be salvage with a snare catheter.The piece of internal catheter detached and dislocated into a hepatic vein.An attempt to salvage the catheter via the femoral groin was also not possible.The physician then decided to leave the piece in the vein.No additional adverse patient effects were reported.The remaining part of the internal catheter will return for analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the catheter was performed.The catheter returned with the tip portion missing.A visual inspection revealed the catheter with the cut-down/slit was not straight, the separated ends were jagged with braiding exposed, multiple bent/kinked and the tip portion was missing.The findings suggest that there was trouble with cutting the device by the physician during the procedure.
 
Event or Problem Description
It was reported that during an upgrade procedure from a dual-chamber pacemaker to a cardiac resynchronization therapy pacemaker (crt-p), a hook catheter and a 130-degree internal catheter were used.After slitting both the catheters, the spiral s catheter was dislocated.An iron man wire was advanced through the lead and the lead was retracted.A new hook catheter was advanced over the wire and a piece of the previous internal catheter was found in the carotid sinus, the piece could not be salvage with a snare catheter.The piece of internal catheter detached and dislocated into a hepatic vein.An attempt to salvage the catheter via the femoral groin was also not possible.The physician then decided to leave the piece in the vein.No additional adverse patient effects were reported.The remaining part of the internal catheter was returned for analysis.

Brand Name
ACUITY PRO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC MAPLE GROVE
2 scimed place
maple grove MN 55311
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15612910
Report Number2124215-2022-41625
Device Sequence Number20625330
Product Code DQY
UDI-Device Identifier08714729932543
UDI-Public08714729932543
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model Number8103
Device Catalogue Number8103
Device Lot Number28604969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date10/16/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown